MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 14X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD PTA F7 110 14X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161440L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported that halfway through the operation, bubbles were found when a 7f 14mmx4cm 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was re-pumped.Therefore, the surgeon immediately removed the balloon catheter from the patient and re-implanted with the same size maxi ld balloon catheter and the operation was continued.There was no reported patient injury.An iliac venous balloon dilatation was performed to a patient with iliac venous compression syndrome.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: this is an updated complaint conclusion with additional information received march 1st, 2020.As reported that halfway through the operation, bubbles were found when a 7f 14mm x 4cm 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was re-pumped.Therefore, the surgeon immediately removed the balloon catheter from the patient and re-implanted with the same size maxi ld balloon catheter and the operation was continued.There was no reported patient injury.An iliac venous balloon dilatation was performed to a patient with iliac venous compression syndrome.The lesion was not calcified.There was no vessel tortuosity.The percentage of stenosis was 80 percent.The device was not used for a chronic total occlusion (total occlusion >3 months).The device stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.A non-cordis contrast media was used in the procedure.An unknown indeflator was successfully used with the balloon catheter and other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The product was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 82174214 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely that balloon material was damaged during the first inflation of the balloon.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.2.Without twisting, slide the forming tube off the balloon.3.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.4.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.5.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.6.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.7.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or over distend the selected artery.8.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.9.Maintaining a vacuum on the balloon, withdraw the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported that halfway through the operation, bubbles were found when a 7f 14mm x 4cm 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was re-pumped.Therefore, the surgeon immediately removed the balloon catheter from the patient and re-implanted with the same size maxi ld balloon catheter and the operation was continued.There was no reported patient injury.An iliac venous balloon dilatation was performed to a patient with iliac venous compression syndrome.The lesion was not calcified.There was no vessel tortuosity.The percentage of stenosis was 80 percent.The device was not used for a chronic total occlusion (total occlusion >3 months).The device stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.A non-cordis contrast media was used in the procedure.An unknown indeflator was successfully used with the balloon catheter and other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The product was returned for analysis.A non-sterile maxi ld pta f7 110 14 x 4 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation testing was performed.The balloon inflated as expected, neither a leakage nor a burst was observed on the balloon.A product history record (phr) review of lot 82174214 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed by device analysis.The exact cause could not be determined.During functional analysis the device performed as intended and inflated without difficulty.There was no leakage or burst noted on the balloon.It is likely procedural factors led to the events reported by the customer.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.2.Without twisting, slide the forming tube off the balloon.3.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.4.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.5.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.6.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.7.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or over distend the selected artery.8.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.9.Maintaining a vacuum on the balloon, withdraw the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported that halfway through the operation, bubbles were found when a 7f 14mm x 4cm 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was re-pumped.Therefore, the surgeon immediately removed the balloon catheter from the patient and re-implanted with the same size maxi ld balloon catheter and the operation was continued.There was no reported patient injury.An iliac venous balloon dilatation was performed to a patient with iliac venous compression syndrome.The product was not returned for analysis.A product history record (phr) review of lot 82174214 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely that balloon material was damaged during the first inflation of the balloon.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.2.Without twisting, slide the forming tube off the balloon.3.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.4.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.5.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.6.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.7.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or over distend the selected artery.8.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.9.Maintaining a vacuum on the balloon, withdraw the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 14X4
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9727231
Report Number9616099-2020-03528
Device Sequence Number11387896
Product Code LIT
UDI-Device Identifier20705032002063
UDI-Public20705032002063
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number4161440L
Device Catalogue Number4161440L
Device Lot Number82174214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
02/24/2020
04/09/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date02/19/2020
03/04/2020
05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.